Connecticut, 2014Damaging Wind in Connecticut, July 13, 2014
July 13, 2014 · NWS ALY · 1 event in 1 county or zone
Although the day began with clouds, breaks in the clouds during the afternoon hours allowed the atmosphere to become unstable over northwestern Connecticut. As a surface trough and upper level shortwave approached from the Great Lakes, thunderstorms broke out over eastern New York.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Although the day began with clouds, breaks in the clouds during the afternoon hours allowed the atmosphere to become unstable over northwestern Connecticut. As a surface trough and upper level shortwave approached from the Great Lakes, thunderstorms broke out over eastern New York. Although the thunderstorms weren't overly tall, strong winds aloft allowed the storms to rotate and produce damaging wind gusts, mainly to trees, across Ulster and Dutchess Counties during the evening hours. As these thunderstorms moved into northwestern Connecticut, one of the storms produced wind damage across Litchfield County. With the loss of daytime heating, thunderstorms weakened and ended by the late-evening hours, ending the threat for severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 13, 3:55 PM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 13, 3:55 PM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
455 PM EDT SUN JUL 13 2014
.SYNOPSIS...
WITH WARM HUMID AIR IN PLACE ACROSS THE AREAS...A SERIES OF FRONTAL
SYSTEMS WILL MOVE ACROSS THE AREA THROUGH TUESDAY WITH BOUTS OF
SHOWERS AND SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BE STRONG
AND PRODUCE HEAVY RAINFALL. OUR WEATHER WILL IMPROVE MIDWEEK AS IT
TURNS COOLER AND LESS HUMID.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 430 PM EDT...NUMEROUS SHOWERS WITH EMBEDDED TSTMS MUCH OF THE
REGION WEST OF I-87. THE SHRA WILL SPREAD OVER REST OF THE FCA BY 7
OR 8 PM...WITH MOST TSTMS OCCURRING FROM ALBANY SOUTH.
SO EXPECT A WARM AND HUMID EVNG WITH SHOWERS AND SCT TSTMS. WITH
PWATS AS HIGH AS THEY ARE...HEAVY DOWNPOURS ARE POSSIBLE IN SOME
SHRA/TSTMS. FORTUNATELY WE ARE IN A FAST FLOW THROUGH OUT THE
ATMOS...AND INDIVIDUAL CELLS SHOULD KEEP MOVING ALONG AND NOT LINGER
FOR LONG IN ANY ONE PLACE.
LATER TONIGHT...THE WEAK CDFNT WILL PUSH INTO THE FCA FM THE
NW...THEN DRIFT SLOWLY SOUTH OVERNIGHT...STALLING ESE-WSW FM S NEW
ENG INTO PA AS IT BCMS PARALLEL TO THE 500 HPA FLOW. ITS IMPACTS
WILL BE LARGELY A WIND SHIFT AND A SLIGHT DCR IN TD. OVERNIGHT A
BUBBLE SFC HIGH FORMS OVER NYS. -SHRA ACTIVITY WILL END FM NW TO SE
OVERNIGHT..WITH MDL SUITE SUGGESTING SOME DRYING. HWVR MOST OF THIS
IS ALOFT...LLVL MOISTURE WILL REMAIN IN LIGHT SFC FLOW...WITH TD IN
MID TO UPPER 60S...AND AREAS OF LOW CLOUDS AND FOG WILL FORM
OVERNIGHT.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
THERE WILL BE A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS
THROUGH AT LEAST TUESDAY EVENING.
AS THE DEEP CUTOFF UPPER LEVEL LOW SLOWLY SPINS ACROSS THE MIDWEST
AND GREAT LAKES REGION...A SFC COLD FRONT WILL SLOWLY APPROACH OUR
AREA FROM THE WEST. WITH A CONTINUED MOIST SOUTHERLY FLOW AHEAD OF
THIS SYSTEM...THERE WILL BE SHOWERS AND THUNDERSTORMS AFFECTING OUR
REGION FOR THE NEXT 60 HOURS UNTIL THE COLD FRONT CAN CROSS THROUGH
OUR AREA. IT IS STILL UNCLEAR EXACTLY WHEN THIS COLD FRONTAL PASSAGE
WILL OCCUR...AS THE MODELS ARE STILL NOT IN TOTAL AGREEMENT...BUT IT
LOOKS TO BE SOMETIME BETWEEN LATE TUESDAY AND EARLY WEDNESDAY
MORNING.
BEFORE THEN...REPEATED ROUNDS OF SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED. WITH PWATS REMAINING HIGH...THERE WILL BE A CONTINUED
THREAT FOR HEAVY RAINFALL WITH ANY THUNDERSTORM...AND POTENTIALLY
FLASH FLOODING. WITH EXPECTED CLOUD COVER...INSTABILITY WILL BE
LIMITED...SO THE SEVERE POTENTIAL IS NOT VERY HIGH. THE BEST CHANCE
FOR ORGANIZED AREAS OF HEAVY RAIN WITH THUNDERSTORMS WILL BE TUESDAY
AND EARLY TUESDAY NIGHT...WHICH IS STILL TOO FAR OUT TO CONSIDER ANY
FLOOD WATCHES.
SOME SHOWERS MAY LINGER INTO WEDNESDAY MORNING OVER THE EASTERN
ZONES...OTHERWISE WEDNESDAY WILL SEE DECREASING CLOUDS AND LESS
HUMID AND COOLER AIR MOVING IN.
HIGHS MONDAY WILL BE IN THE MID 70S TO MID 80S. LOWS MONDAY NIGHT IN
THE UPPER 50S AND 60S. HIGHS TUESDAY IN THE MID 70S TO MID 80S ONCE
AGAIN. LOWS TUESDAY NIGHT IN THE 50S NORTH AND WEST...UPPER 50S AND
60S SOUTH AND EAST. HIGHS WEDNESDAY GENERALLY IN THE UPPER 60S AND
70S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THIS WILL BE A MAINLY DRY STRETCH OF WEATHER...WITH SPRAWLING HIGH
PRESSURE IN PLACE...AND LOW PRESSURE NO CLOSER THAN CAPE HATTERAS AT
ANY TIME DURING THE PERIOD. HIGH TEMPERATURES WILL CLIMB EACH
DAY...STARTING OUT WITH HIGHS ON THURSDAY FROM THE UPPER 60S TO
AROUND 80 DEGREES...AND FINISHING WITH HIGHS ON SUNDAY FROM THE MID
70S TO MID 80S. LOWS WEDNESDAY AND THURSDAY NIGHTS WILL RANGE FROM
THE MID 40S TO UPPER 50S...THEN FRIDAY NIGHT WILL BEGIN A MILDER
TREND...WITH LOWS SATURDAY NIGHT FROM MAINLY THE MID 50S TO LOWER
60S.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
FLYING CONDITIONS WILL GRADUALLY DETERIORATE THROUGHOUT THE
AFTERNOON FROM VFR TO MVFR...BEFORE MVFR/IFR FLYING CONDITIONS
PERSIST TONIGHT.
THIS AFTERNOON...AS A FRONTAL BOUNDARY CONTINUES TO APPROACH THE
REGION...SHOWERS AHEAD OF IT WILL MOVE ACROSS THE REGION THROUGHOUT
THE AFTERNOON HOURS. WHILE THERE COULD BE AN EMBEDDED THUNDERSTORM
WITH THE SHOWERS...HAVE LEFT IT OUT OF THE TAFS AS SIGNIFICANT CLOUD
COVER WILL LIMIT ANY CHANCES FOR GREATER THUNDERSTORM COVERAGE. WILL
AMEND TAFS AS NEEDED IF THUNDERSTORM POTENTIAL INCREASES. AS THESE
SHOWERS APPROACH RAINFALL MAY BE HEAVY AT TIMES REDUCING FLYING
CONDITIONS TO LOW-END MVFR. HAVE PLACED SHOWERS IN TEMPO GROUPS AT
THE TAF SITES AS COVERAGE WILL BE SCATTERED.
OUTSIDE OF THE SHOWERS...A MARINE LAYER AND ACCOMPANYING LOW STRATUS
HAS WORKED ITS WAY NORTH UP THE HUDSON VALLEY WITH MVFR CEILINGS AT
ALL THE TAF SITES EXCEPT KALB...AND EVEN IFR VISIBILITIES AT KPSF.
EXPECT MVFR CEILINGS TO OCCUR THIS AFTERNOON AT KALB AS
WELL...ESPECIALLY IN THE PRESENCE OF SHOWERS. WINDS WILL OUT OF THE
SOUTH/SOUTHWEST AND GUSTY AT TIMES...8-14 KNOTS WITH OCCASIONAL
GUSTS OF 18-14 KNOTS.
TONIGHT INTO MONDAY...ANY LINGERING SHOWERS SHOULD MOVE EAST OF THE
REGION SHORTLY AFTER 00Z LEAVING BEHIND PLENTY OF LOW-LEVEL MOISTURE
AND CLOUD COVER IN VICINITY OF THE FRONTAL BOUNDARY. THIS FRONTAL
BOUNDARY WILL REMAIN NEAR THE REGION DURING THE OVERNIGHT HELPING TO
CREATE STAGNANT LOW-LEVELS THAT WILL FAVOR MVFR/IFR LOW STRATUS/FOG.
WHILE CEILINGS MAY OCCASIONALLY BOUNCE BETWEEN IFR/MVFR...THE
GREATEST THREAT FOR PERSISTENT IFR CEILINGS WILL BE AT KGFL...KPOU
AND KPSF.
FLYING CONDITIONS SHOULD GRADUALLY IMPROVE DURING THE MORNING HOURS
MONDAY ALTHOUGH MVFR CEILINGS MAY LINGER THROUGH THE MORNING HOURS
AT KPOU AND KPSF. WINDS OVERNIGHT WILL BECOME LIGHT AND VARIABLE
OVERNIGHT BEFORE BECOMING SOUTH/SOUTHWESTERLY MONDAY AT 5-10 KNOTS.
OUTLOOK...
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
WEDNESDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
WEDNESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
THURSDAY: LOW OPERATIONAL IMPACT. NO SIG WX.
THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.
&&
.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE LIMITED OVER THE NEXT FEW DAYS. A
SLOW MOVING FRONTAL SYSTEM WILL BRING SEVERAL OPPORTUNITIES FOR
SHOWERS AND LOCALLY HEAVY THUNDERSTORMS BETWEEN TODAY AND TUESDAY.
RH VALUES WILL GENERALLY REMAIN ABOVE 60 PERCENT THROUGH MONDAY
NIGHT.
&&
.HYDROLOGY...
A SLOW MOVING FRONTAL SYSTEM WILL BRING REPEATED ROUNDS OF SHOWERS
AND THUNDERSTORMS TO THE REGION THROUGH TUESDAY NIGHT.
WITH PWAT VALUES NEAR TWO INCHES...THERE WILL BE A RISK FOR LOCALLY
HEAVY RAINFALL WITHIN ANY THUNDERSTORM. AT THE VERY LEAST...RAINFALL
RATES WILL BE HIGH ENOUGH TO CAUSE FLOODING OF SMALL STREAMS...POOR
DRAINAGE...LOW LYING AND URBAN AREAS. IF REPEATED THUNDERSTORMS
TRACK OVER THE SAME LOCATION WITHIN A SHORT PERIOD OF TIME...FLASH
FLOODING WILL BE POSSIBLE...ESPECIALLY WITHIN ANY URBAN LOCATIONS.
ONCE THE COLD FRONT PASSES THROUGH THE AREA SOMETIME LATE TUESDAY
NIGHT INTO WEDNESDAY MORNING...THE THREAT FOR HEAVY RAIN WILL END
AND COOLER AND LESS HUMID AIR WILL WORK INTO OUR REGION FOR THE
REMAINDER OF THE WEEK. THIS WILL ALLOW FOR ANY HIGH WATER TO
RECEDE.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...SNYDER
NEAR TERM...SNYDER
SHORT TERM...GJM
LONG TERM...ELH
AVIATION...IRL
FIRE WEATHER...FRUGIS
HYDROLOGY...FRUGIS/SNYDER
Hazardous weather outlook, Jul 13, 5:42 PM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
642 PM EDT SUN JUL 13 2014
NYZ032-033-038>043-047>054-058-059-082>084-VTZ013>015-141100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
642 PM EDT SUN JUL 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK...
EXCEPT FOR ULSTER...DUTCHESS AND COLUMBIA COUNTIES...AND FOR SOUTHERN
VERMONT.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. ANY THUNDERSTORM
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY LEAD TO
FLOODING OF URBAN...POOR DRAINAGE AND LOW LYING AREAS.
THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE WILL BE A CONTINUED THREAT FOR THUNDERSTORMS ON MONDAY AND
TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING
HEAVY RAINFALL. FLASH FLOODING WILL BE POSSIBLE FOR AREAS THAT
SEE REPEATED THUNDERSTORM ACTIVITY...ESPECIALLY TUESDAY AFTERNOON
AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ001-013-MAZ001-025-NYZ060-061-063>066-141100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
642 PM EDT SUN JUL 13 2014
...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...
WESTERN MASSACHUSETTS AND FOR DUTCHESS...ULSTER AND COLUMBIA
COUNTIES OF EAST CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE WILL BE A CONTINUED THREAT FOR THUNDERSTORMS ON MONDAY AND
TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING
HEAVY RAINFALL. FLASH FLOODING WILL BE POSSIBLE FOR AREAS THAT
SEE REPEATED THUNDERSTORM ACTIVITY...ESPECIALLY TUESDAY AFTERNOON
AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 3:42 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
442 PM EDT SUN JUL 13 2014
NYZ058-063-132130-
WESTERN GREENE NY-WESTERN ULSTER NY-
442 PM EDT SUN JUL 13 2014
...A STRONG THUNDERSTORM IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...OCCASIONAL
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 16 MILES WEST OF
WOODLAND VALLEY CAMPGROUND...OR ABOUT 16 MILES NORTH OF
GRAHAMSVILLE...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
WOODLAND VALLEY CAMPGROUND BY 510 PM EDT
PHOENICIA AND 9 MILES NORTH OF WEST SHOKAN BY 515 PM EDT
LANESVILLE AND MOUNT TREMPER BY 520 PM EDT
KENNETH L WILSON CAMPGROUND AND 8 MILES SOUTH OF HUNTER BY 530 PM EDT
RAINFALL AMOUNTS OF AROUND AN INCH WILL RESULT IN PONDING OF WATER
ON ROADS...POOR DRAINAGE LOCATIONS AND OTHER LOW LYING AREAS.
LAT...LON 4212 7456 4215 7453 4215 7451 4217 7446
4220 7454 4222 7453 4231 7423 4197 7413
4195 7464 4200 7475 4203 7476
TIME...MOT...LOC 2040Z 264DEG 23KT 4207 7462
JPVSpecial weather statement, Jul 13, 4:00 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EDT SUN JUL 13 2014
NYZ047-051-052-058-059-132130-
SCHOHARIE NY-WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN GREENE NY-
WESTERN GREENE NY-
500 PM EDT SUN JUL 13 2014
...A STRONG THUNDERSTORM IN
SOUTHEAST SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
SOUTHWEST ALBANY COUNTY IN EAST CENTRAL NEW YORK...
NORTHERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...OCCASIONAL
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR PRESTON
HOLLOW...OR ABOUT 14 MILES NORTH OF HUNTER...AND MOVING EAST AT 25
MPH.
THE THUNDERSTORM WILL BE NEAR...
PRESTON HOLLOW BY 505 PM EDT
7 MILES SOUTH OF WESTERLO BY 530 PM EDT
RAINFALL AMOUNTS OF ONE HALF TO ONE INCH WILL RESULT IN PONDING OF
WATER ON ROADS...POOR DRAINAGE LOCATIONS AND OTHER LOW LYING AREAS.
LAT...LON 4252 7400 4232 7398 4234 7437 4249 7439
TIME...MOT...LOC 2100Z 267DEG 22KT 4240 7426
JPV
Special weather statement, Jul 13, 4:27 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
527 PM EDT SUN JUL 13 2014
NYZ058>061-063>066-132230-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
527 PM EDT SUN JUL 13 2014
...STRONG THUNDERSTORMS IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 30 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM LIVINGSTON TO 20 MILES WEST OF WOODLAND VALLEY
CAMPGROUND...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
CATSKILL TO 11 MILES EAST OF ROSCOE...AND MOVING EAST AT 40 MPH.
RAINFALL AMOUNTS OF AROUND AN INCH OR MORE WILL RESULT IN PONDING OF
WATER ON ROADS...POOR DRAINAGE LOCATIONS AND OTHER LOW LYING AREAS.
THUNDERSTORMS WILL BE NEAR...
SAUGERTIES AND CLERMONT BY 540 PM EDT
KENNETH L WILSON CAMPGROUND...WOODSTOCK...WEST SHOKAN AND CLERMONT BY
545 PM EDT
OLIVEBRIDGE BY 550 PM EDT
WEST HURLEY AND COPAKE BY 555 PM EDT
COPAKE BY 600 PM EDT
LAT...LON 4207 7466 4212 7456 4215 7453 4215 7451
4217 7446 4218 7447 4222 7421 4225 7350
4195 7354 4190 7453 4198 7471
TIME...MOT...LOC 2126Z 268DEG 47KT 4215 7373 4199 7465
GJMSpecial weather statement, Jul 13, 4:55 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
555 PM EDT SUN JUL 13 2014
CTZ001-MAZ025-NYZ060-061-065-066-132300-
NORTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
555 PM EDT SUN JUL 13 2014
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CLERMONT...
OR ABOUT 7 MILES EAST OF SAUGERTIES...AND MOVING EAST AT 30 MPH.
RAINFALL AMOUNTS OF AROUND AN INCH WILL RESULT IN PONDING OF WATER
ON ROADS...POOR DRAINAGE LOCATIONS AND OTHER LOW LYING AREAS.
THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF PINE PLAINS BY 605 PM EDT
ANCRAM BY 610 PM EDT
COPAKE BY 620 PM EDT
SHEFFIELD...ASHLEY FALLS...EDDY FIELD AND CANAAN BY 640 PM EDT
8 MILES NORTH OF NORFOLK BY 650 PM EDT
SANDISFIELD AND 6 MILES SOUTHWEST OF OTIS BY 700 PM EDT
LAT...LON 4195 7393 4221 7384 4227 7308 4211 7306
4209 7307 4207 7305 4199 7304
TIME...MOT...LOC 2154Z 262DEG 27KT 4205 7379
GJMLocal storm report, Jul 13, 6:05 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
705 PM EDT SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG RED HOOK 42.00N 73.88W
07/13/2014 DUTCHESS NY 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER ALY1400385
GJMLocal storm report, Jul 13, 6:06 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
706 PM EDT SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG MILAN 41.95N 73.79W
07/13/2014 DUTCHESS NY 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER ALY1400386
GJMThunderstorm Wind, Litchfield
- When
- July 13, 6:41 PM EST
- Where
- Litchfield County, 0.69 mi S of East Canaan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.010, -73.280
A tree was reported down due to thunderstorm winds in East Canaan.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in New York, July 13, 2014$150,000 · EF1 · 12 events
- Flash Flood and Dust Storm in Arizona, July 13 to 14, 2014$450,000 · 57 kt wind · 4 events
- Damaging Winds in Pennsylvania, July 13, 2014$135,000 · 55 kt wind · 12 events
- Flash Flood and Damaging Wind in Arizona, July 13, 2014$155,000 · 65 kt wind · 2 events
- Damaging Winds and Heavy Rain in Arizona, July 13, 2014$77,000 · 60 kt wind · 8 events
- Lightning Strike in Indiana, July 13, 2014$100,000 · 1 event
- Tornado and Damaging Winds in West Virginia, July 13, 2014$33,000 · EF0 · 22 events
- Damaging Winds in Ohio, July 13, 2014$59,000 · 50 kt wind · 4 events
- Damaging Winds in Pennsylvania, July 13, 2014$50,000 · 50 kt wind · 6 events
- Damaging Winds in Maryland, July 13, 2014$27,000 · 52 kt wind · 19 events
- Damaging Winds in West Virginia, July 13, 2014$50,000 · 50 kt wind · 4 events
- Flood and Hail in Ohio, July 13, 20141 injured · $21,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532057.